MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS BL 4.5MM DSPL. EP-1; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS BL 4.5MM DSPL. EP-1; SAW, POWERED, AND ACCESSORIES
Catalog Number 7205306
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder arthroscopy, it was noticed that the inner full radius blade was not oscillating; it was working well, but a few seconds later it stopped when the break was noticed.The procedure was successfully completed with no surgical delay using a back-up device.No further complications were reported.Results of investigation found it is fractured at/below one of the heavily degraded areas and that there are metal fragments stuck to the inner sluff chamber.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H10: internal complaint: (b)(4).H3, h6: the reported device was received for evaluation.A visual evaluation showed the device was not returned in any original packaging.The identifying colors match the print.The adapter body is cracked where the outer blade inserts to the adapter body.After pulling the inner blade from the outer blade, the inner blade sluff chamber assembly is attached to a partial cannula.The partial cannula has two bands scored around it.It is fractured at/below one of the heavily degraded areas.A large portion of the cannula is still inside the outer blade.There are metal fragments stuck to the inner sluff chamber.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with unintended use of the device.Factors that could have contributed to the complaint event, include an application of unintended or inappropriate or excessive force to the device.No containment or corrective actions are recommended at this time.

Brand Name
FULL RADIUS BL 4.5MM DSPL. EP-1
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18149954
Report Number1219602-2023-02239
Device Sequence Number6622037
Product Code HAB
UDI-Device Identifier03596010251343
UDI-Public03596010251343
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2026
Device Catalogue Number7205306
Device Lot Number50958300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer02/16/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexMale